MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 14 GA X 6IN (16 CM); CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 14 GA X 6IN (16 CM); CATHETER PERCUTANEOUS
Catalog Number ES-04706
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the doctor found the swg separated prior to the patient." there was no patient involvement.No patient harm or injury.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one, opened cvc kit including one guide wire within its advancer, an 18ga introducer needle, an arrow raulerson syringe (ars), and a single-lumen catheter for analysis.Signs of use were observed on the guide wire.The guide wire was observed to have one kink and one bend towards the distal end of the body.The distal j-bend was misshapen but intact.Microscopic examination confirmed the damage to the guide wire body.Both welds were present and were observed to be full and spherical.The kink in the guide wire was located 9 mm from the distal tip.The bend in the guide wire was located 40 mm from the distal tip.The overall length of the guide wire measured 456 mm, which is within the specification limits of 450-458 mm per guide wire product drawing.The outer diameter of the guide wire measured 0.806 mm, which is within the specification limits of 0.788-0.826 mm per guide wire product drawing.The guide wire was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the guide wire was advanced through the returned ars and 18ga introducer needle to functionally test the guide wire.The undamaged portions of the guide wire passed through both components with little to no resistance.The ifu also states, "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire.Grasping near skin, advance catheter into vein with slight twisting motion." the guide wire was threaded through the catheter and the undamaged portions passed through with little to no resistance.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained, and further consultation requested." the report that the guide wire kinked during use was confirmed through examination of the returned sample.The guide wire had one kink and one bend towards the distal tip.The returned guide wire met all relevant dimensional/functional requirements, and a device history record review did not identify any manufacturing related issues.Based on the condition of the guide wire and the report that the damage was observed during use, unintentional use error caused or contributed to this event.Tele-flex will continue to monitor and trend for reports of this nature.Corrected data:.Unique identifier (udi)# corrected from (b)(4).
 
Event or Problem Description

Brand Name
ARROW CVC SET: 14 GA X 6IN (16 CM)
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19469116
Report Number3006425876-2024-00564
Device Sequence Number11627021
Product Code DQY
UDI-Device Identifier00801902108418
UDI-Public00801902108418
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberES-04706
Device Lot Number71F22J2436
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown